Hyphema associated with pupillary dilation in a patient with exfoliation glaucoma and warfarin therapy

David Greenfield, Jeffrey M. Liebmann, Robert Ritch

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

PURPOSE: To describe an unusual hemorrhagic complication associated with pupillary dilation in a patient with exfoliation glaucoma taking anticoagulation therapy. METHODS: A 78-year-old woman with bilateral exfoliation glaucoma who was receiving warfarin, 2 mg daily, for systemic anticoagulation developed acute visual loss in the right eye several hours after pupillary dilation. RESULTS: Examination disclosed bilateral advanced exfoliation glaucoma, localized vascularized iridolenticular adhesions in the right eye, and a 4-mm layered hyphema in the right eye. CONCLUSION: Patients with exfoliation glaucoma and vascularized posterior synechiae who are receiving anticoagulation therapy are at increased risk for visually significant spontaneous hyphema after pupillary dilation.

Original languageEnglish
Pages (from-to)98-100
Number of pages3
JournalAmerican Journal of Ophthalmology
Volume128
Issue number1
DOIs
StatePublished - Jul 1 1999
Externally publishedYes

Fingerprint

Exfoliation Syndrome
Hyphema
Warfarin
Dilatation
Therapeutics

ASJC Scopus subject areas

  • Ophthalmology

Cite this

Hyphema associated with pupillary dilation in a patient with exfoliation glaucoma and warfarin therapy. / Greenfield, David; Liebmann, Jeffrey M.; Ritch, Robert.

In: American Journal of Ophthalmology, Vol. 128, No. 1, 01.07.1999, p. 98-100.

Research output: Contribution to journalArticle

@article{21b9580689e74f32ad325cb7043b99f5,
title = "Hyphema associated with pupillary dilation in a patient with exfoliation glaucoma and warfarin therapy",
abstract = "PURPOSE: To describe an unusual hemorrhagic complication associated with pupillary dilation in a patient with exfoliation glaucoma taking anticoagulation therapy. METHODS: A 78-year-old woman with bilateral exfoliation glaucoma who was receiving warfarin, 2 mg daily, for systemic anticoagulation developed acute visual loss in the right eye several hours after pupillary dilation. RESULTS: Examination disclosed bilateral advanced exfoliation glaucoma, localized vascularized iridolenticular adhesions in the right eye, and a 4-mm layered hyphema in the right eye. CONCLUSION: Patients with exfoliation glaucoma and vascularized posterior synechiae who are receiving anticoagulation therapy are at increased risk for visually significant spontaneous hyphema after pupillary dilation.",
author = "David Greenfield and Liebmann, {Jeffrey M.} and Robert Ritch",
year = "1999",
month = "7",
day = "1",
doi = "10.1016/S0002-9394(99)00024-0",
language = "English",
volume = "128",
pages = "98--100",
journal = "American Journal of Ophthalmology",
issn = "0002-9394",
publisher = "Elsevier USA",
number = "1",

}

TY - JOUR

T1 - Hyphema associated with pupillary dilation in a patient with exfoliation glaucoma and warfarin therapy

AU - Greenfield, David

AU - Liebmann, Jeffrey M.

AU - Ritch, Robert

PY - 1999/7/1

Y1 - 1999/7/1

N2 - PURPOSE: To describe an unusual hemorrhagic complication associated with pupillary dilation in a patient with exfoliation glaucoma taking anticoagulation therapy. METHODS: A 78-year-old woman with bilateral exfoliation glaucoma who was receiving warfarin, 2 mg daily, for systemic anticoagulation developed acute visual loss in the right eye several hours after pupillary dilation. RESULTS: Examination disclosed bilateral advanced exfoliation glaucoma, localized vascularized iridolenticular adhesions in the right eye, and a 4-mm layered hyphema in the right eye. CONCLUSION: Patients with exfoliation glaucoma and vascularized posterior synechiae who are receiving anticoagulation therapy are at increased risk for visually significant spontaneous hyphema after pupillary dilation.

AB - PURPOSE: To describe an unusual hemorrhagic complication associated with pupillary dilation in a patient with exfoliation glaucoma taking anticoagulation therapy. METHODS: A 78-year-old woman with bilateral exfoliation glaucoma who was receiving warfarin, 2 mg daily, for systemic anticoagulation developed acute visual loss in the right eye several hours after pupillary dilation. RESULTS: Examination disclosed bilateral advanced exfoliation glaucoma, localized vascularized iridolenticular adhesions in the right eye, and a 4-mm layered hyphema in the right eye. CONCLUSION: Patients with exfoliation glaucoma and vascularized posterior synechiae who are receiving anticoagulation therapy are at increased risk for visually significant spontaneous hyphema after pupillary dilation.

UR - http://www.scopus.com/inward/record.url?scp=0033047759&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0033047759&partnerID=8YFLogxK

U2 - 10.1016/S0002-9394(99)00024-0

DO - 10.1016/S0002-9394(99)00024-0

M3 - Article

C2 - 10482102

AN - SCOPUS:0033047759

VL - 128

SP - 98

EP - 100

JO - American Journal of Ophthalmology

JF - American Journal of Ophthalmology

SN - 0002-9394

IS - 1

ER -